Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 255, NWS Omaha, NE

June 13, 2004Cass County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 13, 2004, 6:00 PM CDT for Cass County, Nebraska. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2004, 6:00 PM CDT (23:00 UTC)
Expired
Jun 13, 2004, 6:15 PM CDT
In force
15 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Cass County, NE

The radar

The Omaha radar (KOAX), 49 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 3:55 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:45 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 13, 4:45 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
445 PM CDT SUN JUN 13 2004

.DISCUSSION...
IN THE SHORT TERM...STRONG TSTMS HAVE DEVELOPED RPDLY AT THE EDGE OF
A DRY LINE AND UNUSUAL MINI CIRCULATION BETWEEN AUH AND OLU.  THIS
HAS MOST OF THE FEATURES OF A SYNOPTIC SCALE LOW...BUT IS A LOT
SMALLER.  EXPECT CENTER TO MOVE SLOWLY E WITH A CHC TOR DVLPMNT
IN COMMA HEAD...OTHERWISE SVR TIL CAPE RUNS OUT LATE THIS EVE.

TSTMS SHOULD HELP A BOUNDARY PUSH SE INTO KS A FAR SE CORNER NE TNGT
THEN STALL OUT IN NRN KS AND MO MON AS WK SFC HIGH PUSHES ACROSS
AREA.  NEXT BATCH OF TSTMS WILL LIKKELY HOLD OFF UNTIL LATER INTO
THE NIGHT AS RETURN FLOW DEVELOPS AHEAD OF NEXT SFC AND UPPER WAVE.
THIS WAVE IS POORLY DEFINED...AND THUS SUBJECT TO CONSIDERABLE
REVISION AS WELL AS DEPENDENT ON DETAILS OF CONVECTIVE ACTIVITY.
FAIRLY HIGH CONFIDENCE THAT THIS WILL RESULT IN RAIN...AND QUITE
POSSIBLY SVR WX AND AN MCS...BUT DETAILS REMAIN UNDEFINED YET.
GENERALLY INCREASED POPS THROUGH EARLY WED.

AFTER A COOL DRY INTERLUDE THU...THERE IS SOME CHANCE OF PRECIP
AGAIN LATE FRI INTO SAT AS A WAVE ARRIVES IN NW FLOW.  LEFT TEMPS
SOMEWHAT ABOVE GUID IN GENERAL AGREEMENT WITH SURROUNDING OFFICES.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

POLLACK
Hazardous weather outlook, Jun 13, 5:24 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
524 PM CDT SUN JUN 13 2004

IAZ055-056-069-079-080-090-091-NEZ043>045-050>053-065>068-078-
088>093-140200-
BUTLER-CASS-COLFAX-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-
JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-
PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-
SEWARD-SHELBY IA-WASHINGTON-
524 PM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN NEBRASKA AND
A PART OF WEST CENTRAL IOWA.

.DAY ONE...TONIGHT AND MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE AREA THROUGH
TONIGHT.  HOWEVER...ORGANIZED SEVERE WEATHER APPEARS UNLIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE MONDAY EVENING AND
AGAIN TUESDAY AFTERNOON AND EVENING.  LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN SEVERE WEATHER HAZARDS.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY INTO SATURDAY.
ALTHOUGH THE THREAT OF SEVERE WEATHER APPEARS LESS THAN IT WILL BE
DURING THE NEXT FEW DAYS...LATER HAZARDOUS WEATHER OUTLOOKS WILL
PROVIDE ADDITIONAL INFORMATION REGARDING ANY THUNDERSTORM ACTIVITY
LATER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR MONDAY.

IAZ043-NEZ011-012-015>018-030>034-042-140200-
ANTELOPE-BOONE-BURT-CEDAR-CUMING-KNOX-MADISON-MONONA IA-PIERCE-
PLATTE-STANTON-THURSTON-WAYNE-
524 PM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
NEBRASKA...AND A PART OF SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND MONDAY

THERE IS A SEVERE THUNDERSTORM WATCH UNTIL 9 PM TONIGHT.  LARGE
HAIL...DAMAGING WINDS WILL MOVE FROM EAST CENTRAL AND SOUTHEAST
NEBRASKA INTO SOUTHWEST IOWA THIS EVENING.  TORNADOES ARE
POSSIBLE NEAR THE APEX OF A SMALL LOW PRESSURE SYSTEM TRAVELING
SOUTH OF THE PLATTE RIVER TOWARD SOUTHWEST IOWA.  THERE IS LESS
CHANCE OF SEVERE WEATHER AWAY FROM THIS LOW PRESSURE SYSTEM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE MONDAY EVENING AND
AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT.  LARGE HAIL
AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER HAZARDS.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY INTO SATURDAY.
ALTHOUGH THE THREAT OF SEVERE WEATHER APPEARS LESS THAN IT WILL BE
DURING THE NEXT FEW DAYS...LATER HAZARDOUS WEATHER OUTLOOKS WILL
PROVIDE ADDITIONAL INFORMATION REGARDING ANY THUNDERSTORM ACTIVITY
LATER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THIS EVENING AS
THE STORMS TRACK INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.

POLLACK

In the hours before

Local storm report, Jun 13, 5:06 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
506 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             CERESCO                 41.06N 96.65W
06/13/2004  1.00 INCH        SAUNDERS           NE   TRAINED SPOTTER

&&

ZAPOTOCNY
Local storm report, Jun 13, 5:14 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
514 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             DAVEY                   40.98N 96.67W
06/13/2004  1.50 INCH        LANCASTER          NE   AMATEUR RADIO

&&

JB
Local storm report, Jun 13, 5:20 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
520 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0514 PM     TORNADO          4 SW WAVERLY            40.87N 96.58W
06/13/2004                   LANCASTER          NE   AMATEUR RADIO

&&

JB
Local storm report, Jun 13, 5:23 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
523 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TORNADO          2 NNE WAVERLY           40.94N 96.52W
06/13/2004                   LANCASTER          NE   AMATEUR RADIO

            TWO NORTH NORTHEAST OF WAVERLY ON THE GROUND, AND THEN UP
            INTO THE CLOUDS.

&&

JB
Local storm report, Jun 13, 5:27 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
527 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TORNADO          2 W RAYMOND             40.96N 96.82W
06/13/2004                   LANCASTER          NE   TRAINED SPOTTER

            POWER LINES DOWN EAST OF 70TH STREET AND RAYMOND ROAD
            INTERSECTIONS. TREES DOWN ALSO AT SAME LOCATION.

0523 PM     HAIL             WAVERLY                 40.91N 96.53W
06/13/2004  0.75 INCH        LANCASTER          NE   LAW ENFORCEMENT

&&

JB
Local storm report, Jun 13, 5:35 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
535 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TORNADO          2 W ALVO                40.87N 96.42W
06/13/2004                   CASS               NE   EMERGENCY MNGR

            MULTIPLE VORTEX TORNADO.

&&

JB

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:07 PM CDTFlash Flood WarningOAXOtoe113 min
Jun 12, 7:15 PM CDTSevere Thunderstorm WarningOAXNemaha, Richardson45 min
Jun 12, 7:22 PM CDTFlash Flood WarningOAXJefferson113 min
Jun 12, 8:03 PM CDTSevere Thunderstorm WarningOAXRichardson12 min
Jun 13, 3:32 PM CDTTornado WarningOAXButler28 min
Jun 13, 3:59 PM CDTTornado WarningOAXButler46 min
Jun 13, 4:12 PM CDTSevere Thunderstorm WarningOAXSaunders63 min
Jun 13, 4:31 PM CDTTornado WarningOAXSaunders29 min
Jun 13, 4:39 PM CDTTornado WarningOAXLancaster51 min
Jun 13, 4:49 PM CDTFlash Flood WarningOAXSaunders4 hr
Jun 13, 4:54 PM CDTFlash Flood WarningOAXLancaster4 hr
Jun 13, 5:09 PM CDTTornado WarningOAXCass51 min
Jun 13, 5:16 PM CDTSevere Thunderstorm WarningOAXLancaster44 min
Jun 13, 5:32 PM CDTTornado WarningOAXOtoe58 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.